MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zlb00 22.5 diopter the intraocular lens (iol) was explanted due to the patient experiencing dysphotopsia.The explanted lens was replaced with a model zcb00 22.5.There was no patient injury reported and the patient was doing well post exchange.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned to the manufacturing site for investigation.Therefore, a product investigation could not be performed and the customer's reported event could not be confirmed.Manufacturing record review: a review of the manufacturing records was performed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: device available for investigation: yes.Returned to manufacturer on: 01/16/2019.Device returned to manufacturer: yes.Device evaluation: the lens was investigated where a visual inspection was performed using magnification.The lens was received inside the lens replacement case.The lens returned was cut in two pieces.Loose fibers/particles were observed on lens pieces and were related to the handling of the unit out of a sterile environment.Viscoelastic residue was also observed on the lens pieces.One of the haptics was observed damaged.No damaged was observed to the other haptic.The condition in which the lens was returned is consistent with a lens that was explanted.The complaint issue reported could not be verified.Based on the results of the investigation, no product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key8205390
Report Number3011852734-2018-00247
Device Sequence Number19109230
Product Code MFK
UDI-Device Identifier05050474560727
UDI-Public(01)05050474560727(17)210907
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2021
Device Model NumberZLB00
Device Catalogue NumberZLB00U0225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/30/2018
Supplement Date Received by Manufacturer01/15/2019
01/28/2019
10/25/2020
Initial Report FDA Received Date12/30/2018
Supplement Report FDA Received Date01/16/2019
01/28/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005